Wildfire, Pulaski
- When
- September 5, 9:30 AM CST to 3:30 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. 5 miles west of Lake Maumelle in Pulaski County burned 110 acres on the 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. A wildfire 2.5 miles west of Lake Maumelle in Pulaski County burned 110 acres on the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 5, 5:56 AM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 656 AM CDT MON SEP 5 2011 .AVIATION... VFR CONDITIONS WILL PREVAIL...AS REMNANTS OF LEE MOVE NORTHEAST. GUSTY NORTH WINDS OF 15 TO 20 KTS WILL BE COMMON...BUT WILL SUBSIDE AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 258 AM CDT MON SEP 5 2011 / SHORT TERM...TODAY THROUGH THURSDAY EARLY THIS MORNING...THE CENTER OF TROPICAL DEPRESSION LEE WAS LOCATED NEAR THE FLORIDA PARISHES OF SOUTHERN LOUISIANA. CLOUDINESS ASSOCIATED WITH THE SYSTEM REMAINS OVER MUCH OF THE EASTERN HALF OF ARKANSAS. RAINFALL MOSTLY REMAINS TO THE EAST OF THE AREA...AND AS LEES REMNANTS GRADUALLY MOVE NORTHEAST...THEY WILL TAKE ANY PRECIPITATION FURTHER AWAY FROM ARKANSAS. FRONTAL BOUNDARY CURRENTLY MOVING THROUGH ARKANSAS WILL ACT TO PUSH LEE AWAY...AND BRING COLDER AIR INTO THE REGION ON NORTHERLY FLOW ALOFT. HIGHS TODAY WILL ONLY TOP OUT IN THE LOWER 70S TO LOWER 80S. TONIGHT WILL BE THE COOLEST SINCE THE SPRING...WITH LOWS IN THE MID 40S TO MID 50S. PLEASANT WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM...AS UPPER FLOW REMAINS NORTHERLY...LARGELY DUE TO LEE/S REMNANT UPPER LOW MEANDERING AROUND THE TENNESSEE AND OHIO VALLEYS. LOWS WILL BE IN THE 40S AND 50S...AND HIGHS WILL TOP OUT IN THE 70S TO NEAR 80 DEGREES. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY CUTOFF LOW WILL MEANDER WEST THURSDAY...AND REMAIN AROUND THE MID SOUTH FOR THE LONG TERM. MOISTURE WILL BE LIMITED...AND HAVE KEPT PREVIOUS FORECAST OF SMALL RAIN CHANCES ACROSS THE NORTH AND EAST. THE MAIN EFFECT WILL BE COOLER THAN NORMAL TEMPERATURES...WITH A SLIGHT WARMING TREND FOR THE WEEKEND. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE- MONTGOMERY-OUACHITA-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-WHITE- WOODRUFF. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON SEP 5 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL CONTINUE ACROSS FAR SOUTHEAST ARKANSAS THIS MORNING AS THE REMNANTS OF TROPICAL STORM LEE MOVE NORTHEAST THROUGH MISSISSIPPI. HOWEVER...THE MAIN EFFECT FROM THE TROPICAL SYSTEM WILL BE BREEZY WINDS ACROSS THE SOUTHEAST HALF OF THE STATE. NORTH WINDS OF 15 TO 20 MPH...WITH GUSTS UP TO 30 MPH...WILL BE POSSIBLE SOUTH OF A LINE FROM BATESVILLE TO WALDRON...WITH A LAKE WIND ADVISORY IN EFFECT THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332732.